Alert archive / Missouri / Flash Flood Warnings in 1999
Flash Flood Warning 16, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Apr 14, 1999, 6:30 PM CDT for Shannon County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 14, 1999, 6:30 PM CDT (23:30 UTC)
- Expired
- Apr 14, 1999, 10:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Shannon County, MO
The radar
The Springfield radar (KSGF), 171 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.5 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1658 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 356 m²/s²
- 0-3 km storm-relative helicity
- 501 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 142331 FFWSGF MOC203-150330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 630 PM CDT WED APR 14 1999 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... SHANNON COUNTY IN MISSOURI * UNTIL 1030 PM CDT * AT 630 PM CDT...DOPPLER RADAR INDICATED THAT TWO TO THREE INCHES OF RAIN HAS FALLEN OVER PORTIONS OF SHANNON COUNTY DURING THE DAY...WITH AN ADDITIONAL INCH TO INCH AND A HALF EXPECTED DURING THE EVENING. LOCAL OBSERVERS REPORTED THAT A FEW LOW WATER CROSSINGS WERE BECOMING FLOODED AND SEVERAL CREEKS WERE NEARLY FULL. THE ADDITIONAL RAIN EXPECTED OVER THE SATURATED GROUND WILL LIKELY RESULT IN FLASH FLOODING IN THE WINONA...EMINENCE AND ALLEY SPRING AREAS AS WELL AS PARTS OF THE OZARK SCENIC RIVERWAYS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. LAT...LON 3735 9162 3690 9161 3712 9119 3738 9130 TERRY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 14, 3:49 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Apr 14, 3:49 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 349 PM CDT WED APR 14 1999 WATER VAPOR IMAGERY SHOWS THE NEXT UPPER STORM SYS OF INTEREST OVR SOUTHWEST OK MOVING EAST ALONG THE RED RIVER. THIS UPR LOW IS EXPECTED TO CONTINUE TO MOVE EAST NORTHEAST ACROSS SRN MO LATER TONIGHT. DERIVED SOUNDINGS FROM THE AVN SHOW PRECIPITABLE WATER VALUES AT 180 PERCENT OF NORMAL THIS EVENING IN THE SGF AREA. THIS COUPLED WITH IMPRESSIVE ISENTROPIC LIFT ABOVE 700 MB ON THE 300K SFC SUGGEST HEAVY RAIN IS POSSIBLE LATER TONIGHT. PREVIOUS HEAVY RAIN OVR THE AREA HAS SET THE TABLE FOR FLOODING LATER TONIGHT...THUS WL MAINTAIN THE CURRENT FLASH FLOOD WATCH FOR THE ENTIRE AREA. AS THE UPR LOW CROSSES THE AREA...THE ASSOCIATED SFC LOW IS EXPECTED TO ALSO MOVE ACROSS SRN MO AND MOVE INTO SRN ILLINOIS BY MORNING. THIS WILL ALLOW SFC WINDS TO SHIFT TO THE NORTHWEST AND INCREASE TO ADVISORY LEVELS ACROSS THE FORECAST AREA TOMORROW. WITH COLD AIR MOVING INTO THE AREA...STEADY TEMPERATURES ARE EXPECTED ACROSS THE AREA TOMORROW. AVN TIME SECTIONS MAINTAIN HIGH VALUES THROUGH THE LOWER LEVELS OF THE ATMOSPHERE THROUGH THE FORECAST PERIOD...THUS WL FORECAST CLOUDY CONDITIONS EVEN THOUGH DOWNWARD VERTICAL VELOCITIES AND A DEEP LYR OF NORTHWEST FLOW ARE EXPECTED. WHILE THE FREEZING LVL LOOKS SLIGHTLY TO HIGH FOR SNOW TO OCCUR IN SGF...I WL INTRODUCE A RAIN/SNOW MIX FOR CENTRAL MO FOR THURSDAY NIGHT AND FRIDAY MORNING. I FAVOR THE WARMER NGM NIGHTTIME TEMPS AND COOLER AFTERNOON HIGH TEMPERATURES. ALSO...I WL UNDERCUT POPS ACROSS SOUTHEAST KANSAS AND SRN MO THURSDAY NIGHT AND FRIDAY AS ANY PCPN WE GET SHOULD BE LIGHT OR NON-MEASURABLE. SGF CC 044/045 034/045 034 109131 JLN CC 045/046 034/045 035 109131 VESPER
In the hours before
Special weather statement, Apr 14, 1:00 PM CDT, 5 hours 30 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-142300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT WED APR 14 1999 ...A FLASH FLOOD WATCH IN EFFECT TODAY AND TONIGHT ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS... ...MUCH COLDER TEMPERATURES IN STORE FOR THE END OF THE WORK WEEK... AN UPPER LEVEL STORM SYSTEM LOCATED OVER THE TEXAS PANHANDLE IS EXPECTED TO MOVE EAST TOWARDS THE AREA LATER TODAY. AHEAD OF THIS STORM SYSTEM...SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE INTO SOUTHEAST KANSAS AND THE OZARKS LATER TODAY AND TONIGHT...POTENTIALLY PRODUCING HEAVY RAINFALL ACROSS THE ENTIRE AREA. WITH MANY AREAS ALREADY HAVING RECEIVED UP TO 3 INCHES OF RAINFALL THE PAST 24 HOURS...GROUNDS HAVE BECOME SATURATED. ANY ADDITIONAL HEAVY RAINS COULD PRODUCE FLASH FLOODING LATER TODAY AND TONIGHT ACROSS SOUTHEAST KANSAS AND THE OZARKS. IN ADDITION TO THE POTENTIAL FOR FLASH FLOODING...AREA RIVERS MAY RISE OUT OF THEIR BANKS DUE TO THE HEAVY RAIN. THE LITTLE OSAGE... OSAGE AT FULTON AND THE MARMATON RIVER AT FORT SCOTT ARE EXPECTED TO REACH FLOOD STAGE TOMORROW. OTHER RIVER SYSTEMS ACROSS SOUTHERN AND CENTRAL MISSOURI WILL LIKELY EXPERIENCE STRONG RISES INTO THE WEEKEND. PERSONS WITH LIVESTOCK OR PROPERTY ALONG RIVERS SHOULD BE PREPARED TO TAKE ACTION TO PROTECT THOSE INTERESTS FROM RISING WATERS. AS THE STORM PASSES SOUTH OF THE AREA TONIGHT...THE WIND WILL SHIFT TO THE NORTH AND INCREASE. SIGNIFICANTLY COLDER AIR WILL MOVE INTO THE REGION THURSDAY AS THE RAIN DIMINISHES. LOCATIONS NORTH OF A PITTSBURG KANSAS TO OSCEOLA MISSOURI LINE COULD SEE A PERIOD OF MIXED PRECIPITATION THURSDAY. THE UNSEASONABLY COLD AIR THAT WILL MOVE INTO THE REGION THURSDAY WILL LINGER THROUGH THE WEEKEND. ALTHOUGH AFTERNOON TEMPERATURES WILL RISE INTO THE 40S...OVERNIGHT LOWS COULD FALL INTO THE UPPER 20S TO LOWER 30S. MEASURES SHOULD BE TAKEN TO PROTECT TENDER OUTDOOR VEGETATION. VESPER/SUTTON
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 6:49 PM CDT | Flash Flood Warning | SGF | Vernon | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.